How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Doctor (MD)
Category: Health
Satisfied Customers: 63866
Experience:  Practice Director
24257177
Type Your Health Question Here...
DrRussMD is online now
A new question is answered every 9 seconds

Hi there,could an endocrinologist or doctor/nurse with knowledge

This answer was rated:

Hi there,could an endocrinologist or doctor/nurse with knowledge of thyroid please answer this. I'm on 175mcg synthetic thyroid. Got blood test done today. Came back as TSH 12.1 ,Free T4 14.3 and free T3 is 3.5. Please cold you interpret these results. Will I need increase in current meds?
Also,I had run out of Thyroid med over Christmas ( silly mistake) so hadn't taken it for 5 days prior to blood test today. Will that have severely altered the results.
Hello
You need an increase in the current medication.
The TSH should be under 3.
The pituitary still senses not enough thyroid, and is trying to raise the thyroid hormone by secreting TSH.

good luck

Let me know if you have further questions, details or need clarification, just use reply.......

Please Click Accept to give answer credit so I am compensated for time and expertise. Come back if needed. Bonuses and positive feedback most helpful. Answers for informational purposes only, not to replace your physician advice or visit.

Customer: replied 5 years ago.
Thanks for that. How much of the elevated TSH level will have been attributed to my not having taken thyroxine for 5 days prior to test ? Or will it not have altered results that much ?
Only a little of it
It takes a long time to adjust a dose change in terms of TSH about 6 to 8 weeks.
I would simply increase the dose slightly and re check in 6 weeks.
good luck
Please Click Accept to give answer credit so I am compensated for time and expertise. Come back if needed. Bonuses and positive feedback most helpful. Answers for informational purposes only, not to replace your physician advice or visit.
DrRussMD and other Health Specialists are ready to help you